MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch ultramini meter was reading inaccurately high compared to his feelings and/or normal readings.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient reported that the alleged inaccuracy issue began at unknown time before (b)(6) 2021.The patient claimed obtaining a blood glucose reading of ¿200 mg/dl¿ with the subject device which he felt was inaccurately high compared to his feelings and/or normal readings.The patient manages his diabetes with self-adjusted insulin ¿novolog and lantus¿ (dose unknown).The patient reported that he took an unspecified shot of insulin in response to the alleged result.The patient reported that at 1:30pm on (b)(6) 2021, after obtaining the alleged inaccurately high blood glucose reading, he developed symptoms of ¿lightheaded, dizzy and about to pass out¿.The patient stated that he self-treated with food and drink ¿orange juice¿.He retested his blood and obtained a blood glucose result of 60mg/dl on another, unknown device.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject device at the time of testing.The cca also noted that the patient did not have control solution available at the time of the call to test the subject system.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention, administered by a third party after reportedly developing symptoms suggestive of a serious injury adverse event for an acute low blood glucose excursion after administering medication based on the alleged inaccurately high blood glucose readings obtained on the subject device.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key11713067
Report Number2939301-2021-02853
Device Sequence Number17185648
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Device Lot Number4690180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/16/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;